MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA ALTO; MAIN BODY

ENDOLOGIX SANTA ROSA ALTO; MAIN BODY
Model Number TV-AB2380-N
Medical Device Problem Codes Filling Problem (1233); Off-Label Use (1494); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 09/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device was completed.The stent graft was not returned to endologix for evaluation because it remains implanted.Endologix received one (1) alto delivery system with the introducer sheath, auto injector 2, and one polymer syringe attached to the delivery system for an evaluation.The device was shipped in a large shipping box, within a red biohazard bag.The stent graft was not returned.The device was received separate from the sheath.The syringe that was connected to the device contained approximately 6 ml of cured polymer.The flush port cap assembly was loose.There was blood residue present on all the devices.A visual and limited functional analysis were performed.Upon visual inspection there are kinks present in the guidewire lumen at approximately 20 mm, 111 mm, 134 mm, 148 mm, proximal to the proximal lumen spacer.There are no kinks or other damage present on the polymer fill line.There is the presence of cured polymer in the distal end of the polymer fill tube.There is a single kink in the oval balloon fill lumen at 16 mm proximal to the proximal lumen spacer.The bond between the proximal lumen spacer and the laser cut hypotube has been comprised, yet all lumens remain adhered to the proximal lumen spacer.There are two kinks present in the laser cut hypotube at approximately 238 mm and 290 mm proximal to the edge of the blue handle.The remainder of the device is unremarkable.There appears to be cured polymer throughout the length of the polymer fill tube and the device was returned with approximately 6 ml of cured polymer remaining in the connected syringe.The auto injector that was returned with the delivery system was inspected and is in working order.Based on the evaluation performed, endologix was unable to confirm the complaint.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the intraoperative polymer filling problem is unconfirmed.The type iiia endoleak between the non-endologix limbs and the alto aortic body is confirmed.This is moderately consistent with the reported adverse event/incident.The complaint is most likely user and anatomy related.The reported lack of polymer fill could have contributed to the type iiia endoleak.There was concomitant product use of non-endologix limbs and cuff with alto aortic body (off ifu).There was significant angulation in the aortic which most likely complicated cannulation of the aortic body limbs (anatomy related).This likely contributed to the type iiia endoleak.Procedure related harms could not be determined.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.
 
Event or Problem Description
The patient was being implanted with the alto stent graft system to treat an abdominal aortic aneurysm (aaa).Due to excessive aortic tortuosity, the main body was delivered with the orientation adjusted so that the polymer channels were not in the tortuous section.The stent crown was successfully deployed and the polymer filling was started.It was noted that the polymer filling speed was initially slow and there was no polymer filling in the third ring on the ipsilateral side.The delivery system was maneuvered and the sheath and guide wire were pulled; however, no improvement was observed.The integrated balloon was inflated but that did change the situation.The physician decided to discontinue attempts at filling the polymer as 10 minutes had elapsed since the mixing of the polymer.Two (non-endologix) gore legs were placed on the contralateral side and following the removal of the delivery system.Then a gore 23mmx3.3cm cuff was placed proximally and a gore excluder 14.5mmx12cm leg was placed in the ipsilateral leg.A subsequent touch-up and contrast examination revealed the persistence of a type iiia endoleak, necessitating a further touch-up procedure.While the endoleak did not fully resolve, the procedure was ultimately completed.

Brand Name
ALTO
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
santa rosa, CA 95403
8009832284
MDR Report Key20560227
Report Number3008011247-2024-00110
Device Sequence Number15653952
Product Code MIH
UDI-Device Identifier00850007370886
UDI-Public(01)00850007370886(17)261019(10)FS101723-30
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTV-AB2380-N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2024
Initial Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE (NON-ENDOLOGIX) AORTIC CUFF; GORE (NON-ENDOLOGIX) ILIAC LIMB; GORE (NON-ENDOLOGIX) ILIAC LIMB; GORE (NON-ENDOLOGIX) ILIAC LIMB; OVATION PRIME FILL POLYMER, LOT # FF112923-02
Outcome Attributed to Adverse Event Other;
Patient SexUnknown